Case inventory study from Sweden concerning association of Pandemrix vaccination and reports of narcolepsy with cataplexy in children and adolescentsArchived
ECDC has previously summarised information concerning the appearance of narcolepsy following the use of a specific pandemic vaccine (Pandemrix®) in children and adolescents in three European Countries.
Recommendation by the European Medicines Agency concerning Pandemrix vaccination and reports of narcolepsy in children and adolescentsArchived
EMA recommends restricting use in persons under 20 years of age Pandemrix to be used only in the absence of seasonal trivalent influenza vaccines, following link to very rare cases of narcolepsy in young people. Overall benefit-risk remains positive.
Association of childhood narcolepsy and cataplexy and receipt of a pandemic influenza vaccine in Finland in 2009-10 – First papers in a peer review journalArchived
A pair of linked papers from Finland concerning the above topic, one epidemiological and the second combining both clinical and epidemiological were published on March 28th in the open access journal, PLoS One.(1,2).
Report on the association between the 2009 pandemic vaccine (Pandemrix®) and narcolepsy – Republic of IrelandArchived
Investigation of an increase in the incidence of narcolepsy in children and adolescents in 2009 and 2010 - Final Report of National Narcolepsy Study Steering Committee, Department of Health, Ireland
Narcolepsy and Pandemrix Vaccine – an association in adults as well as childrenArchived
In September 2010 Sweden and Finland noted a number of children had developed narcolepsy seemingly in association with having received the pandemic vaccine used almost exclusively in those countries (Pandemrix)
No Serological Evidence of Influenza A H1N1pdm09 Virus Infection as a Contributing Factor in Childhood Narcolepsy after Pandemrix™ Vaccination Campaign in Finland
This is the first published study where an attempt has been made to understand the possible biological mechanisms behind development of narcolepsy following vaccination with Pandemrix™.